Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 14, 2014, 10:42 PM EDT for 6 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 10:42 PM EDT (02:42 UTC)
- Expired
- Jul 15, 2014, 4:55 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 1:00 AM EDT | HEAVY RAIN 3.88 | 3 Sse London, KY | 24 HOUR RAINFALL TOTAL. ACTUAL RAIN FELL BETWEEN 1030AM 7/13 AND 1AM 7/14. |
| Jul 15, 1:00 AM EDT | HEAVY RAIN 3.88 | 3 Sse London, KY | 24 HOUR RAINFALL TOTAL. ACTUAL RAIN FELL BETWEEN 1030AM 7/14 AND 1AM 7/15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456
WGUS53 KJKL 150242
FFWJKL
KYC051-121-125-147-199-235-150700-
/O.NEW.KJKL.FF.W.0008.140715T0242Z-140715T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 300 AM EDT
* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THIS AREA HAS ALREADY PICKED UP BETWEEN TWO AND THREE
INCHES OF RAINFALL DURING THE AFTERNOON AND EVENING HOURS WITH
ANOTHER INCH OR SO POSSIBLE THROUGH 1 AM EDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANCHESTER...ADD...ALPINE...BALDROCK...BARK CAMP...BLACKWATER...
BLUEHOLE...BOHO...BOTTO...BUSH...CANE CREEK...COTTONGIN...
DORTHAE...FARISTON...FLETCHER...GARRARD...GIBBS...GOOSE ROCK...
GROVE...HAVEN...HERRON...HIGHTOP...HIMA...HOLLY BAY REC. AREA...
HOOKER...HORSE CREEK JUNCTION...HOUSE...HUXLEY...JONSEE AND KEAVY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
&&
LAT...LON 3714 8392 3717 8370 3705 8363 3687 8442
3695 8457
$$
GREIF2 follow-up statements
618
WGUS53 KJKL 150506
FFWJKL
KYC051-121-125-147-199-235-151000-
/O.EXT.KJKL.FF.W.0008.000000T0000Z-140715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
106 AM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 600 AM EDT
* AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL MOVING BACK INTO
THE WARNING AREA. BASED ON THE EXCESSIVE RAINFALL THAT OCCURRED
EARLIER IN THE EVENING...ANY RAINFALL THAT OCCURS SHOULD RESULT IN
RUNOFF AND POTENTIAL FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANCHESTER...ADD...BALDROCK...BARK CAMP...BLACKWATER...BLUEHOLE...
BOHO...BOTTO...BUSH...CANE CREEK...COTTONGIN...DORTHAE...
FARISTON...FLETCHER...GARRARD...GIBBS...GOOSE ROCK...GROVE...
HAVEN...HERRON...HIGHTOP...HIMA...HOLLY BAY REC. AREA...HOOKER...
HORSE CREEK JUNCTION...HOUSE...HUXLEY...JONSEE...KEAVY AND
KNOXFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
&&
LAT...LON 3714 8392 3717 8370 3705 8363 3687 8442
3695 8457
$$
JMW934
WGUS73 KJKL 150855
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT TUE JUL 15 2014
KYC051-121-125-147-199-235-150910-
/O.CAN.KJKL.FF.W.0008.000000T0000Z-140715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-MCCREARY KY-PULASKI KY-WHITLEY KY-CLAY KY-LAUREL KY-
455 AM EDT TUE JUL 15 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LAUREL...
CENTRAL CLAY...NORTHWESTERN WHITLEY...SOUTHEASTERN PULASKI...
NORTHEASTERN MCCREARY AND NORTHWESTERN KNOX COUNTIES IS CANCELLED...
CALLS TO COUNTY DISPATCHES INDICATE THAT EXCESS RUNOFF FROM HEAVY
RAIN HAS ENDED OVER THE WARNED AREA. EXCESS RUNOFF FROM HEAVY RAIN
HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED
AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3714 8392 3717 8370 3705 8363 3687 8442
3695 8457
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:31 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 8:31 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 831 PM EDT MON JUL 14 2014 .UPDATE... ISSUED AT 830 PM EDT MON JUL 14 2014 STRONG SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS EASTERN KY...AS A WAVE NEARS US FROM THE NW...AND ANOTHER WAVE HAS DEVELOPED TO OUR SW AND MOVED INTO THE REGION. THE MERGER OF THESE TWO SYSTEM HAS CREATED SCATTERED TO NUMEROUS COVERAGE ACROSS MUCH OF EASTERN KY THAT IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS. UPDATED POPS AND WX ACCORDINGLY BASED ON CURRENT RADAR TRENDS AND LATEST HI-RES MODEL TRENDS. THERE IS STILL THE POTENTIAL THAT A FEW OF THESE STORMS COULD BECOME SEVERE...THOUGH AT THIS POINT THE LOSS OF DAYTIME HEATING AND THE FACT THAT MUCH OF THE AREA HAS ALREADY BEEN WORKED OVER...SHOULD BE ENOUGH TO KEEP THE SEVERE POTENTIAL SOMEWHAT MORE LIMITED THROUGHOUT THE REST OF THE NIGHT. UPDATE ISSUED AT 606 PM EDT MON JUL 14 2014 UPDATED POPS FOR THE NEXT FEW HOURS BASED ON CURRENT CONDITIONS...AS WELL AS DURING THE OVERNIGHT HOURS BASED ON THE SHOWERS AND THUNDERSTORMS ONGOING UPSTREAM AND THE LATEST MODEL GUIDANCE ON HOW THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR AREA. TRIED TO KEEP A BIT MORE EMPHASIS ON THE LINE AFFECTING OUR AREA OVERNIGHT...INSTEAD OF WASHING IT OUT COMPLETELY. ALSO LOADED IN THE LATEST OBSERVATIONAL GUIDANCE FOR TEMPS...DEW POINTS...AND WINDS JUST TO MAKE SURE THE CURRENT FORECAST IS REFLECTING THE ONGOING CONDITIONS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 341 PM EDT MON JUL 14 2014 THE MODELS ARE IN GOOD AGREEMENT. A TROUGH IS MOVING THROUGH THE AREA THIS AFTERNOON. IT WAS ABLE TO KICK OFF SOME SEVERE THUNDERSTORMS MOSTLY NEAR AND WEST OF I 75. IT STARTED WEAKENING AS IT MOVED INTO THE AREA THAT HAD RAIN LATE LAST NIGHT AND THIS MORNING. THE WEAKENED LINE OF STORMS WILL CONTINUE TO MOVE EAST AND IS STILL CAPABLE OF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL. ANOTHER CLUSTER OF STORMS ARE MOVING INTO WAYNE COUNTY. THIS AREA DID NOT HAVE STORMS THIS MORNING...SO WILL NEED TO KEEP A WATCHFUL EYE TO SEE IF ANY OF THE STORMS GET STRONG. THE COLD FRONT IS IN CENTRAL INDIANA AND THIS WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA LATER TONIGHT. ONCE THIS MOVES THROUGH THE AREA...MUCH COOLER AIR WILL MOVE INTO THE AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 358 PM EDT MON JUL 14 2014 THE LONG TERM PORTION OF THE FORECAST BEGINS WITH A DEEP MID/UPPER LEVEL TROUGH OVER THE EASTERN PART OF THE UNITED STATES...WITH SURFACE HIGH PRESSURE OVER THE PLAINS STATES. ENERGY ROTATING THROUGH THE UPPER LEVEL CYCLONIC FLOW COULD RESULT IN SHOWERS ACROSS THE NORTHERN PART OF THE OH VALLEY ON WEDNESDAY. FOR NOW EXPECT THIS THREAT TO REMAIN JUST NORTH OF THE FORECAST AREA AND WILL CONTINUE WITH A DRY AND COOL FORECAST FOR THE FIRST COUPLE OF DAYS OF THE LONG TERM FORECAST. THE UPPER LOW WHICH WILL BE CENTERED NORTH OF THE GREAT LAKES ALONG THE QUEBEC ONTARIO BORDER WILL MOVE OFF TO THE EAST DURING THE LATTER PART OF THE WEEK...AND A SOUTHERN STREAM SHORT WAVE TROF MOVING OUT OF THE SOUTHERN PLAINS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST PART OF THE FORECAST AREA BY LATE THURSDAY OR EARLY FRIDAY...WITH THE CHANCE EXTENDING ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE DAY FRIDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE THROUGH THE WEEKEND. TEMPERATURES WILL START OFF WELL BELOW NORMAL...WITH TEMPERATURES WARMING AS WE MOVE INTO AND THROUGH THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 802 PM EDT MON JUL 14 2014 SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS CONTINUE TO IMPACT THE TAF SITES THIS EVENING...AND SHOULD PERSIST INTO THE OVERNIGHT HOURS. THIS BRINGS A GOOD DEAL OF UNCERTAINTY TO THE FORECAST...AS IT IS HARD TO PINPOINT EXACT TIMING OF SHOWERS AND THUNDERSTORMS OVER A PARTICULAR TAF SITE THROUGHOUT THE NIGHT...AS WELL AS THE STRENGTH OF THE STORMS AND RESULTING IMPACTS FOR LOWERING VIS AND CIGS. THINK THE OVERALL PATTERN WILL CONSIST OF VFR AND MVFR CIGS...WITH VIS BEING THE MAIN CHANGING VARIABLE. SOME FOG MAY DEVELOP OVERNIGHT WITH THE ABUNDANT AMOUNT OF MOISTURE AS WELL...WITH HIGHER EXPECTATIONS FOR THIS TO OCCUR AT KSME AND KSJS. ONCE THE FRONT PASSES THROUGH IN THE MORNING...EXPECT CONDITIONS TO BEGIN IMPROVING...WITH VFR SKIES SLOWLY CLEARING AND RAIN COMING TO AN END. .JKL WATCHES/WARNINGS/ADVISORIES... && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JMW SHORT TERM...JJ LONG TERM...SBH AVIATION...JMW
Hazardous weather outlook, Jul 14, 9:17 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 917 PM EDT MON JUL 14 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160430- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 917 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE STRONG... WITH HEAVY RAINS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND LATE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE... HAIL...HEAVY RAIN...OR FLOODING OVERNIGHT. JMW
In the hours before
Local storm report, Jul 14, 8:48 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG LIVINGSTON 37.30N 84.22W
07/14/2014 ROCKCASTLE KY PUBLIC
SEVERAL TREES DOWN IN LIVINGSTON...INCLUDING ONE THAT
FELL ON A HOME. ESTIMATED TIME BASED ON REPORT AND WHEN
SPOTTER SAID IT OCCURED.
&&
JMWIXSpecial weather statement, Jul 14, 9:16 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 916 PM EDT MON JUL 14 2014 KYZ068-079-080-084>086-150200- MCCREARY-PULASKI-ROCKCASTLE-WHITLEY-LAUREL-KNOX- 916 PM EDT MON JUL 14 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 PM EDT MONDAY EVENING... NORTHWESTERN KNOX... NORTHEASTERN MCCREARY... PULASKI... SOUTH CENTRAL ROCKCASTLE... NORTHWESTERN WHITLEY AND SOUTHWESTERN LAUREL. AT 915 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR ELIHU...OR 6 MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOPVILLE AROUND 920 PM EDT...DYKES AROUND 925 PM EDT...MOUNT VICTORY AROUND 930 PM EDT...HUXLEY AROUND 935 PM EDT...AND ROCKCASTLE SPRINGS AROUND 940 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Jul 14, 9:28 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG LIVINGSTON 37.30N 84.22W
07/14/2014 ROCKCASTLE KY PUBLIC
SEVERAL TREES DOWN IN LIVINGSTON...INCLUDING ONE THAT
FELL ON A HOME. ESTIMATED EVENT TIME FROM RADAR.
&&
JMWIXLocal storm report, Jul 14, 9:33 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
933 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN LILY 37.02N 84.08W
07/14/2014 M1.25 INCH LAUREL KY TRAINED SPOTTER
1.25 INCHES OF RAIN FELL IN 40 MINUTES.
&&
GREIFLocal storm report, Jul 14, 9:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN WHITESBURG 37.12N 82.83W
07/14/2014 M2.02 INCH LETCHER KY CO-OP OBSERVER
SINCE MORNING COOP REPORT.
&&
JMWIXSpecial weather statement, Jul 14, 9:46 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 946 PM EDT MON JUL 14 2014 KYZ083-084-150230- MCCREARY-WAYNE- 946 PM EDT MON JUL 14 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1030 PM EDT MONDAY EVENING... WESTERN MCCREARY AND WAYNE. AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIDALGO...OR 8 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COOPER AROUND 955 PM EDT...OIL VALLEY AROUND 1000 PM EDT...BARRIER AROUND 1005 PM EDT...COOPERSVILLE AROUND 1010 PM EDT...AND KIDDS CROSSING AROUND 1015 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:27 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 4 hr |
| Jul 14, 9:01 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Rockcastle | 3 hr |
| Jul 14, 9:09 PM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle, Wayne | 3 hr |
| Jul 14, 10:00 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 7 hr |
| Jul 14, 11:06 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 14 more | 7 hr |
| Jul 14, 11:40 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 5 hr |
| Jul 15, 12:26 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 15, 3:01 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.